Home News Childrens Health News Ohio State Warns of Fake Adderall Pills After Two Students Die

Ohio State Warns of Fake Adderall Pills After Two Students Die

Counterfeit pills contain the synthetic opioid fentanyl and are fueling increases in overdoses and hospitalizations

MONDAY, May 9, 2022 (HealthDay News) — Ohio State University is warning students to be wary of fake Adderall pills after two students died last week. A third Ohio State student was hospitalized and later released.

University officials said that Columbus Public Health has warned the community about the counterfeit Adderall pills, which contain the deadly synthetic opioid fentanyl and are fueling increases in overdoses and hospitalizations in the area.

“Be aware of the possibility of unexpected contaminates or how drugs may unsafely interact with alcohol,” Ohio State Senior Vice President for Student Life Melissa Shivers, Ph.D., wrote in a safety message to students. “Contaminated drugs can result in a severe and unexpected reaction, including death, from only one use.”

The university said it strongly discourages drug misuse among students, but encourages those who may choose to experiment with drugs to take several safety precautions, CBS News reported. These precautions include drinking responsibly, picking up free fentanyl test strips or a naloxone kit, and never buying or using prescription medications not received from a qualified pharmacist.

Adderall has a high potential for misuse and can cause sudden death and serious adverse cardiac events. Counterfeit drugs may be even more dangerous. They are among the pills sold on social media and made to look like real prescription drugs, according to the Drug Enforcement Agency. About 40 percent of counterfeit pills that contain fentanyl have a potentially lethal dose, according to DEA lab testing. A lethal dose is “about two milligrams, equivalent in size to a few grains of salt,” the DEA said.

CBS News Article

Copyright © 2022 HealthDay. All rights reserved.